Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Linear Chebyshev approximation in the complex plane using Lawson's algorithm


Authors: S. Ellacott and Jack Williams
Journal: Math. Comp. 30 (1976), 35-44
MSC: Primary 65D15
DOI: https://doi.org/10.1090/S0025-5718-1976-0400652-0
MathSciNet review: 0400652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the application of Lawson's algorithm for computing best linear Chebyshev approximations to complex-valued functions. Some numerical examples are also presented.


References [Enhancements On Off] (What's this?)

  • [1] E. W. CHENEY, Introduction to Approximation Theory, McGraw-Hill, New York, 1966. MR 36 #5568. MR 0222517 (36:5568)
  • [2] A. K. CLINE, "Rate of convergence of Lawson's algorithm," Math. Comp., v. 26, 1972, pp. 167-176. MR 45 #7921. MR 0298872 (45:7921)
  • [3] G. H. GOLUB, "Numerical methods for solving linear least squares problems," Numer. Math., v. 7, 1965, pp. 206-216. MR 31 #5323. MR 0181094 (31:5323)
  • [4] C. L. LAWSON, Contributions to the Theory of Linear Least Maximum Approximations, Thesis, UCLA, 1961.
  • [5] G. G. LORENTZ, Approximation of Functions, Holt, Rinehart and Winston, New York, 1966. MR 35 #4642; erratum, 36, p. 1567. MR 0213785 (35:4642)
  • [6] J. R. RICE, The Approximation of Functions. Vol. 2: Nonlinear and Multivariate Theory, Addison-Wesley, Reading, Mass., 1969. MR 39 #5989. MR 0244675 (39:5989)
  • [7] J. R. RICE & K. H. USOW, "The Lawson algorithm and extensions," Math. Comp., v. 22, 1968, pp. 118-127. MR 38 #463. MR 0232137 (38:463)
  • [8] T. J. RIVLIN & H. S. SHAPIRO, "A unified approach to certain problems of approximation and minimization," J. Soc. Indust. Appl. Math., v. 9, 1961, pp. 670-699. MR 24 #A3462. MR 0133636 (24:A3462)
  • [9] J. WILLIAMS, "Numerical Chebyshev approximations in the complex plane," SIAM J. Numer. Anal., v. 9, 1972, pp. 638-649. MR 47 #2784. MR 0314232 (47:2784)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15

Retrieve articles in all journals with MSC: 65D15


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0400652-0
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society